Article Text

Download PDFPDF
CASE REPORT
Metronidazole-induced encephalopathy after prolonged metronidazole course for treatment of C. difficile colitis

Summary

A 65-year-old woman with a diagnosis of Clostridium difficile colitis undergoing prolonged treatment with metronidazole was admitted to hospital for altered mentation, slurred speech and weakness. She was diagnosed with metronidazole-induced encephalopathy, confirmed with brain MRI and improved when the offending agent was removed. This case report highlights encephalopathy as a complication of prolonged metronidazole treatment, which has become more common in clinical practice for the treatment of C. difficile infection.

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.